Advertisement

Does theophylline interact with any other medications?

Donna Hill Howes, RN
Family Practitioner

If you are taking deferasirox, iobenguane I-123, pancuronium, or riociguat, theophylline can lead to side effects and should be avoided.

If you are taking a sympathomimetic drug, theophylline may not be a good option for you.

This answer was adapted from Sharecare's award-winning AskMD app. Start a consultation now to find out what's causing your symptoms, learn how to manage a condition, or find a doctor.

Continue Learning about Antiasthma

What is theophylline?
Donna Hill Howes, RNDonna Hill Howes, RN
Sustained-release theophylline (Theo-24, Theochron, Uniphyl) helps to open airways and reduce inflam...
More Answers
Does omalizumab have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include injection site reactions, upper respiratory tract and sinus infections, hea...
More Answers
What medications interact with long-acting beta-agonist bronchodilators?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking bromocriptine, digoxin, or a theophylline, a long-acting beta-agonist may not be a...
More Answers
How effective is ipratropium nasal spray?
Donna Hill Howes, RNDonna Hill Howes, RN
Ipratropium reduces the severity and duration of a runny nose. But it has no effect on other symptom...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.